Ask a doctor

How Long Will It Take to Heal from Hematoma Resulting from Juvederm Injections to the Tear Trough?

I was warned that this was a vascular area but I look awful! Also, on my other eye, I have a slight bulge that I cannot determine if it is temporary swelling or filler (she went deep-to the bone). I am on day 3 s/p injection. I have gone to this doctor for Botox in the past, but this was my first experience with fillers and I am horrified and need to go to work looking like this. Also, should I be concerned w/ hemosiderin staining? Please help!

Doctor Answers (8)

Do not be horrified

+3

Don't be horrified. This will resolve in a couple of weeks. Going to the bone was the correct thing to do and hitting a vessel can happen to the best of us. I have never seen staining to this area from leakage of blood from a procedure. 

Web reference: http://brookwooddermatology.com

Birmingham Dermatologist
5.0 out of 5 stars 10 reviews

Hematoma in tear trough from filler

+2

Unfortunately a hematoma or deep bruise is a possibility with injection of any filler around the eyes. Typically the bruise will last 2-3 weeks, although it will look much better by 7-10 days, and you can try to cover up as best you can in the meantime.

Toronto Dermatologic Surgeon
5.0 out of 5 stars 13 reviews

The tear trough area is usually more delicate. Bruising can last 1-2 weeks.

+2

The bruising is a more common side effect under the eye. This could take 1-2 weeks to fully disappear as well as the swelling that you've experienced. You can cover it up with makeup and use some homeopathic arnica to reduce bruising and swelling. Staining is not something to worry about and mostly occurs on the body if you are prone to this problem.

Montreal Dermatologic Surgeon
3.0 out of 5 stars 1 review

Heal from Hematoma caused by Juvederm Injection

+2

Unfortunately a hematoma can occur in any site after any filler injection but even more likely in a vascular area such as the tear trough.

Your hematoma will likely  slowly migrate downwards as it slowly subsides. It will take  2 or 3 weeks.

Hemosiderin  deposition following a hematoma is a rare occurrence, but it may happen. Depending on the amount, it may take several weeks or 3-6 months to disappear.

Not to be confused with hemosiderin, which has a rust color, is a very temporary yellowish discoloration that may appear as the hematoma subsides. It may last 4-5 days.

I agree that a talented aesthetician may be quite helpful.

Chicago Dermatologist
4.5 out of 5 stars 4 reviews

How to heal after bruising from Juvederm to tear trough.

+2

Bruising is a possibility in all needle based therapy including Botox, Dysport, Juvederm etc.  Hopefully this risk was explained to you before having the Juvederm injected into the tear trough area which has quite a few vessela making the likelihood greater than other areas where fillers are injected IMHO.

From the photo, the bruise should take a couple of weeks to dissolve and you can use Arnica 12 C and other local remedies to spped this along.  Go to the local department store and ask for some conceler makeup using yellow hues that can help hide the bruise as it goes away.  

 

Web reference: http://www.drfpalmer.com

Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Severe bruising from Juvederm injection

+2

Regardless of the skill of the physician injector, severe bruises such as yours are always a possibility. Fortunately it happens rarely, but when it does it is embarrassing for both the physician and the patient. For any physician who frequently injects this area, sooner or later this will usually happen to a patient. There are very effective concealers to hide the bruise while it slowly resolves over many weeks. A good aesthetician should be able to help you choose the right one.

 

Web reference: http://www.dorsetstreetdermatology.com/cosmetic-dermatology/juvederm/

South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Juvederm and hematoma under the eye

+2

This is a common side effect of injecting fillers under the eyes.  It can happen with the most experienced injectors!  It can take up to 2-3 weeks to go away, just like getting a "black eye" from any injury.  There should be no permanent pigmentation.  It may be hard to conceal, but try to find a good cover-up such as Dermablend. 

Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Hematoma

+2

Any time one injects with a needle there is a possibility of hitting a small vessel and ends with a hematoma. It is not the fault of your doctor. It can happen to any one of us.

It will take 3 weeks for the hematoma to resolve. Then wait 3-6 weeks to see the result of the filler. There is always the possibility of hemosidrin stain, Most hemosidrin stain will resolve with time, may be 6 month to one year

Baltimore Plastic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...